Alert archive / Missouri / Red Flag Warnings in 2024

Red Flag Warning 3, NWS Springfield, MO

February 25, 20247 counties in Missouri

NWS Springfield, MO issued this red flag warning at Feb 25, 2024, 1:27 PM CST for 7 counties in Missouri. It took effect at Feb 26, 2024, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2024, 1:27 PM CST (19:27 UTC)
In effect from
Feb 26, 2024, 10:00 AM CST
Expired
Feb 26, 2024, 6:00 PM CST
In force
8 hr
Issued by
NWS Springfield, MO

Counties Benton County, MO, Camden County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2024-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2024-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2127 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

104 
WWUS83 KSGF 251927
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
127 PM CST Sun Feb 25 2024

MOZ055>058-069>071-261200-
/O.NEW.KSGF.FW.W.0003.240226T1600Z-240227T0000Z/
Benton-Morgan-Miller-Maries-Camden-Pulaski-Phelps-
127 PM CST Sun Feb 25 2024

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR
GUSTY WINDS AND DRY AIR FOR FIRE WEATHER ZONES 055, 056, 057, 
058, 069, 070, AND 071...

The National Weather Service in Springfield has issued a Red Flag
Warning, which is in effect from 10 AM to 6 PM CST Monday. 

* AFFECTED AREA...In Missouri...Fire weather zones 055, 056, 
  057, 058, 069, 070, and 071. 

* WIND...South around 15 mph with gusts up to 25 mph.

* HUMIDITY...As low as 20-25 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Titus
4 follow-up statements
866 
WWUS83 KSGF 261205
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
605 AM CST Mon Feb 26 2024

MOZ055>058-069>071-270000-
/O.CON.KSGF.FW.W.0003.240226T1600Z-240227T0000Z/
Benton-Morgan-Miller-Maries-Camden-Pulaski-Phelps-
605 AM CST Mon Feb 26 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING FOR GUSTY WINDS AND DRY AIR FOR FIRE
WEATHER ZONES 055, 056, 057, 058, 069, 070, AND 071...

* AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather 
  Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather 
  Zone 058 Maries, Fire Weather Zone 069 Camden, Fire Weather 
  Zone 070 Pulaski and Fire Weather Zone 071 Phelps.

* WIND...South around 15 mph with gusts up to 25 mph.

* HUMIDITY...As low as 20-25 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
134 
WWUS83 KSGF 261635
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
1035 AM CST Mon Feb 26 2024


MOZ055>058-069>071-270000-
/O.CON.KSGF.FW.W.0003.000000T0000Z-240227T0000Z/
Benton-Morgan-Miller-Maries-Camden-Pulaski-Phelps-
1035 AM CST Mon Feb 26 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR GUSTY WINDS AND DRY AIR FOR FIRE WEATHER ZONES 055, 056, 057,
058, 069, 070, AND 071...

* AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather 
  Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather 
  Zone 058 Maries, Fire Weather Zone 069 Camden, Fire Weather 
  Zone 070 Pulaski and Fire Weather Zone 071 Phelps.

* WIND...South 10-20 mph with gusts 20-30 mph.

* HUMIDITY...As low as 20-25 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Titus
446 
WWUS83 KSGF 261852
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
1252 PM CST Mon Feb 26 2024

MOZ055>058-069>071-270845-
/O.NEW.KSGF.FW.W.0004.240227T1500Z-240228T0300Z/
/O.CON.KSGF.FW.W.0003.000000T0000Z-240227T0000Z/
Benton-Morgan-Miller-Maries-Camden-Pulaski-Phelps-
1252 PM CST Mon Feb 26 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR GUSTY WINDS AND DRY AIR FOR PORTIONS OF CENTRAL MISSOURI... 
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY FOR
STRONG WINDS AND DRY AIR FOR THE MISSOURI OZARKS AND FAR SOUTHEAST
KANSAS...

* AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather 
  Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather 
  Zone 058 Maries, Fire Weather Zone 069 Camden, Fire Weather 
  Zone 070 Pulaski and Fire Weather Zone 071 Phelps.

* TEMPERATURES...Up to 83.

* WIND...For Today, South 10-20 mph with gusts 20-30 mph. For
  Tuesday, southwest 20-30 mph with gusts of 40 to 50 mph. 

* HUMIDITY...As low as 20-25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ073-097-101-MOZ066>068-077>082-088>097-101>105-270845-
/O.NEW.KSGF.FW.W.0004.240227T1500Z-240228T0300Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar-
Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-
Newton-Lawrence-Christian-Douglas-Howell-McDonald-Barry-Stone-
Taney-Ozark-
1252 PM CST Mon Feb 26 2024

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY FOR
GUSTY WINDS AND DRY AIR FOR THE MISSOURI OZARKS AND FAR SOUTHEAST
KANSAS...

* AFFECTED AREA...Fire Weather Zone 066 Vernon, Fire Weather 
  Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire 
  Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire 
  Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire 
  Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire 
  Weather Zone 082 Texas, Fire Weather Zone 088 Jasper, Fire 
  Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire 
  Weather Zone 091 Webster, Fire Weather Zone 092 Wright, Fire 
  Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire 
  Weather Zone 095 Christian, Fire Weather Zone 096 Douglas, 
  Fire Weather Zone 097 Crawford, Fire Weather Zone 097 Howell, 
  Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 
  McDonald, Fire Weather Zone 102 Barry, Fire Weather Zone 103 
  Stone, Fire Weather Zone 104 Taney and Fire Weather Zone 105 
  Ozark.

* TEMPERATURES...Up to 83.

* WIND...Southwest 20-30 mph with gusts of 40 to 50 mph. 

* HUMIDITY...As low as 20-25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Titus
714 
WWUS83 KSGF 270010
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
610 PM CST Mon Feb 26 2024

MOZ055>058-069>071-271200-
/O.EXP.KSGF.FW.W.0003.000000T0000Z-240227T0000Z/
/O.CON.KSGF.FW.W.0004.240227T1500Z-240228T0300Z/
Benton-Morgan-Miller-Maries-Camden-Pulaski-Phelps-
610 PM CST Mon Feb 26 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
TUESDAY FOR GUSTY WINDS AND DRY AIR FOR PORTIONS OF CENTRAL
MISSOURI...
...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND DRY AIR FOR
PORTIONS OF CENTRAL MISSOURI...

* AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather 
  Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather 
  Zone 058 Maries, Fire Weather Zone 069 Camden, Fire Weather 
  Zone 070 Pulaski and Fire Weather Zone 071 Phelps.

* TIMING...

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 22 percent.

* TEMPERATURES...Up to 83.

* LIGHTNING...

* WIND...For Today, South 10-20 mph with gusts 20-30 mph. For 
  Tuesday, southwest 20-30 mph with gusts of 40 to 50 mph.

* HUMIDITY...As low as 20-25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ073-097-101-MOZ066>068-077>082-088>097-101>105-271200-
/O.CON.KSGF.FW.W.0004.240227T1500Z-240228T0300Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Barton-Cedar-
Polk-Dallas-Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-
Newton-Lawrence-Christian-Douglas-Howell-McDonald-Barry-Stone-
Taney-Ozark-
610 PM CST Mon Feb 26 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
TUESDAY FOR GUSTY WINDS AND DRY AIR FOR THE MISSOURI OZARKS AND
FAR SOUTHEAST KANSAS...

* AFFECTED AREA...Fire Weather Zone 066 Vernon, Fire Weather 
  Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire 
  Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire 
  Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire 
  Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire 
  Weather Zone 082 Texas, Fire Weather Zone 088 Jasper, Fire 
  Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire 
  Weather Zone 091 Webster, Fire Weather Zone 092 Wright, Fire 
  Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire 
  Weather Zone 095 Christian, Fire Weather Zone 096 Douglas, 
  Fire Weather Zone 097 Crawford, Fire Weather Zone 097 Howell, 
  Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 
  McDonald, Fire Weather Zone 102 Barry, Fire Weather Zone 103 
  Stone, Fire Weather Zone 104 Taney and Fire Weather Zone 105 
  Ozark.

* TIMING...

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 22 percent.

* TEMPERATURES...Up to 82.

* LIGHTNING...

* WIND...Southwest 20-30 mph with gusts of 40 to 50 mph.

* HUMIDITY...As low as 20-25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Feb 25, 11:51 AM CST, 1 hour 36 minutes earlier. Its key messages:

  • Dry conditions will lead to limited to elevated fire danger today.
  • Near record high temperatures (20-25 degrees above normal) today through Tuesday.
  • Elevated fire danger continues on a daily basis next week. Significant fire danger on Tuesday with 30-45 mph wind gusts.
  • Rain chances return to portions of the region Tuesday into Wednesday (20-40% chances). Severe weather chances are still uncertain but mainly confined to the eastern ozarks and southeast Missouri.
Area forecast discussion, Feb 25, 11:51 AM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1151 AM CST Sun Feb 25 2024

.KEY MESSAGES...

- Dry conditions will lead to limited to elevated fire danger
  today.

- Near record high temperatures (20-25 degrees above normal)
  today through Tuesday.

- Elevated fire danger continues on a daily basis next week.
  Significant fire danger on Tuesday with 30-45 mph wind gusts.

- Rain chances return to portions of the region Tuesday into
  Wednesday (20-40% chances). Severe weather chances are still
  uncertain but mainly confined to the eastern ozarks and
  southeast Missouri.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 400 AM CST Sun Feb 25 2024

Broad NW'ly upper-level flow is currently draped across much of
the CONUS, with subtle ridging in the Desert Southwest, and a
weak shortwave over the Northeast. Beneath the upper-level flow,
a nocturnal low-level jet is traversing the southern plains.
Convergence along the nose of the LLJ created a ribbon of cloud
cover and virga that quickly moved through the eastern Ozarks.
Strong warm air advection is also taking place through all the
low-levels as the LLJ moves into and through the region. The
warm air driving northwards will set the stage for near record
highs the next 3 days along with limited to elevated fire danger
this week.

Near record temperatures (20-25 degrees above normal):

The LLJ will usher in a nose of warm 850 mb temps at 11-14C
today across the Ozark Plateau. These warm temperatures paired
with at most isolated cloud cover will bring highs up to near
record today in the mid-70s and lows in the mid-40s. Further WAA
aloft will bring 15-20C 850 mb temps to southern MO on Monday
which is well above the record 850 mb temp of 15C, according to
the SPC Sounding Climatology. It should be no surprise then that
highs Monday will reach to the upper 70s, once again nearing
records at all climate sites. The Climate section at the bottom
of the forecast outlines the records being challenged, and the
current probability they will be broken.

Dry conditions will lead to limited to elevated fire danger:

A dry airmass is currently in place across the region with
relative humidity values in the 50-60% range (which is quite low
for the morning hours). Despite strong WAA, moisture advection
today will be somewhat meager with dewpoints increasing by 8-10F
from yesterday while temperatures will increase by 10-20F. This
will increase our dewpoint depression, dropping relative
humidity values into the 20-30% range this afternoon. This,
combined with SW'ly winds at 10-15 mph with gusts up to 20-25
mph along the plateau region will promote an elevated fire risk
south of Hwy 54 with a limited risk along and north of Hwy 54.

Moisture advection will continue into Monday while temperature
advection will become more meager as the warm airmass ahead of
the next system settles into place. Minimum relative humidity
values will thus increase slightly on Monday into the 25-40%
range, but pressure gradient winds ahead of the incoming system
will increase, especially along and north of the plateau.
SREF/HREF model soundings also suggest some mixing of stronger winds
aloft down to the surface, elevating wind gusts a bit. 15-20
mph winds with gusts up to 30-35 mph within the drier regions
will promote an elevated fire risk along and north of the
plateau with a limited risk in the eastern Ozarks.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 400 AM CST Sun Feb 25 2024

20-40% rain chances return to portions of the region Tuesday:

Sticking to the theme of warmth, Monday night will be balmy for
February standards with temperatures only dropping to the upper
50s. This would for sure break the record high minimum for
Tuesday if a cold front were not to progress through the region
that same evening. This cold front and associated upper-level
energy will bring rain and thunderstorm chances Tuesday evening
through the overnight hours.

Through the day Tuesday, a positively-tilted trough within the
polar jet stream will dive through into the central and north-
central Plains, bringing down a surge of cold air down with it
as a strong surface cold front. The polar jet is forecast to
phase with the supergeostrophic winds at the apex of a
subtropical jet ridge, creating a broad 110-140 kt 300mb jet
that overspreads Missouri by Tuesday evening. By this point,
moisture return will have reached its peak with dewpoints in the
50-60F range across the region with the axis of higher dewpoints
east of West Plains. Given high temps will reach into the lower
80s, dewpoint spreads will only allow for anywhere from 100-750
J/kg of MLCAPE in SW MO. This would be enough for thunderstorms
as the front drops south, however, only some models initiate
convection across the region. This is likely due to the fact
that despite the overspreading of the upper-level jet, SW MO
will be near, if not in, subsidence from the right entrance
region of the jet. Notably, the EMCWF depicts a line of
thunderstorms along the front, while the GFS only has isolated
post-frontal showers/thundershowers. These differences are
leading to only a 20-40% chance of rain/thunderstorms across the
region. Nevertheless, if storms do form, the parameter space
does support at least marginal severe storms with 0-6 km shear
values between 55-65 kts.

The largest uncertainty is the position and timing of the
greatest overlap of these parameters. Global ensembles and ESATs
have been largely consistent with the greatest CAPE/Shear combo
cutting into our SE CWA (specifically Howell, Shannon, and
Oregon counties). The EFI reaches 0.8-0.9 in this area and nears
a single shift of tail, meaning there is forecast to be quite
high CAPE/Shear for February. Indeed, the SPC denotes this area
in a slight risk (2/5; 15% chance) for severe weather with a
marginal risk (1/5; 5% chance) reaching west to a line from
Joplin to Sedalia. Within the slight risk region, including our
SE counties, elongated hodographs from shear >60 kts, slight
curvature in the low- levels bringing 0-1km SRH values into the
100-250 m2^s2 range, and storm motions between 50-60 kts within
a strong background wind field would support all hazards if
storms were to initiate. An additional piece of information to
note is that CIPS analogs do highlight SW MO as the greatest
area for severe which adds more evidence to support severe
weather. However, this guidance is being taken with a grain of
salt as the mean parameter fields do not quite match up with the
past analogs it is pulling from. Again, details are still
uncertain at this time, so continue to monitor forecasts for
updates.

There is certainly another scenario where storms occur east of
our CWA, which would promote more of a significant fire weather
threat. Check the "Fire Weather" section below for more details
on this scenario.

The strong cold front will drop temperatures quite a lot from
80F Tuesday to the upper 30s Wednesday. The shot of cold air
will not last long as an upper-level ridge immediately follows
the trough, allowing for WAA to make a comeback. Highs will warm
each day following that, in the lower 50s Thursday, lower 60s
Friday, and upper 60s Saturday. Lows during this period will
also slowly warm from the 20s Wednesday night to the 50s
Saturday night.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1150 AM CST Sun Feb 25 2024

VFR conditions will persist through the TAF period. Southwest
winds will become southerly tonight into Monday, with gusts to
20-25 mph Monday.

&&

.FIRE WEATHER...
Issued at 400 AM CST Sun Feb 25 2024

Elevated fire danger continues on a daily basis next week:

As discussed above, large dewpoint depressions will keep minimum
relative humidity values below 40% for everyday next week. Some
days will feature moderate to strong surface wind gusts either
from sharpening pressure gradients, and/or from mixing of winds
aloft. The combination of the two will lead to elevated fire
danger for portions of our CWA all throughout next week.

Significant fire danger on Tuesday with 30-45 mph wind gusts:

The greatest threat appears likely on Tuesday where significant
fire danger is present, especially north of the plateau where
the greatest moisture does not look likely to reach. The extent
of the risk is uncertain for the same reasons the chance of rain
is uncertain. If no storms occur, the fire danger will be the
higher risk, but if storms do occur, the fire danger will be
limited to the driest areas which appears to be along and north
of Hwy 54 at this time. With that said, winds are expected to be
above wind advisory threshold Tuesday afternoon with sustained
SW'ly winds of 25-35 mph and gusts up to 40-50 mph. NBM probs
currently have a 98% chance of >40 mph wind gusts and a pocket
of 20-30% chance of >50 mph wind gusts northwest of Springfield.
This combined with 30-35% RH values along and north of Hwy 54
triggers the significant fire risk for that region Tuesday
afternoon.

&&

.CLIMATE...
Issued at 400 AM CST Sun Feb 25 2024

Below is a list of record temperatures that could be broken in
the next 3 days. In parentheses is the current NBM probability
for the high temperature to exceed the record threshold.

Record High Temperatures:

February 25:
KSGF: 74/1981 (44% chance to break)
KJLN: 75/1981 (42% chance to break)
KVIH: 76/1981 (29% chance to break)
KUNO: 78/1981 (8% chance to break)

February 26:
KSGF: 77/1996 (66% chance to break)
KJLN: 81/1996 (18% chance to break)
KVIH: 75/1996 (89% chance to break)
KUNO: 76/1961 (57% chance to break)

February 27:
KSGF: 77/1976 (90% chance to break)
KJLN: 76/1976 (93% chance to break)
KVIH: 76/1976 (95% chance to break)
KUNO: 77/1976 (87% chance to break)

Record High Minimum Temperatures:

February 27:
KSGF: 55/1981 (71% chance to break)

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Price
LONG TERM...Price
AVIATION...Titus
FIRE WEATHER...
CLIMATE...Wise
Hazardous weather outlook, Feb 25, 5:40 AM CST, 7 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
540 AM CST Sun Feb 25 2024

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261145-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
540 AM CST Sun Feb 25 2024

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.
  Elevated fire weather risk.

DISCUSSION...

Low humidity values return today. Paired with winds at 10-15 mph
and gusts up to 20 mph, an elevated fire weather risk exists for
much of the forecast area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Very warm temperatures, low humidity and gusty southwest winds
will create an elevated fire danger on a daily basis Monday through
Friday. The most significant fire danger is Tuesday with wind
gusts of 35 to 45 mph.

Thunderstorm chances return by late Tuesday for locations east of
Highway 65. While there is currently a slight risk (2/5; 15%
chance) for severe weather, details are still uncertain, The
main risk is confined to the eastern Ozarks and southeast
Missour area.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Price

Nearby

Red Flag Warnings in Missouri, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.